| Model Number |
M00562531 |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/05/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a profile extra small oval snare was used during a colon polypectomy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the device had difficulty cutting through the target polyp while cold snaring.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
Additional Manufacturer Narrative
Visual evaluation of the returned device found that the catheter was slightly torn.Further evaluation noted that the wire was kinked and was exposed near to the handle.Functional analysis revealed that the device failed to extend due to catheter damaged and wire kinked.The complaint that the snare loop failed to cut was confirmed.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database revealed that no other complaints exist for the specified lot.
Event or Problem Description